MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRI TS BASEPLATE SIZE 6; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRI TS BASEPLATE SIZE 6; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5521-B-600
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Necrosis (1971); Pain (1994); Injury (2348); Ambulation or Postural Difficulties (2544)
Date of Event 07/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the reported lot.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that patient's left knee was revised due to suspected avascular necrosis of the patient's tibia.The tibial baseplate was reported collapsed medially.Examination notes from (b)(6) 2018 state that the patient reported clicking, difficulty walking, and pain.Those notes also report gross varus deformity of the left knee with diabetes as a patient factor.Patient was revised to a ts construct (patella was not revised).
 
Additional Manufacturer Narrative
An event regarding subsidence involving a triathlon baseplate was reported.The event was confirmed by the operative note provided.Method & results: -product evaluation and results: not performed as no product was returned for evaluation.-clinician review: insufficient medical records were provided for medical review.Operative notes, patient clinical notes, histopathology, serial x-rays, and examination of the explanted components are required to complete the medical review.-product history review: indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: the operative note provided revealed failed total knee replacement, suspect avascular necrosis, medical tibial plateau with gross tibial component collapse.However the exact cause of the event cannot be confirmed as insufficient information was provided.Further information such as operative notes, patient clinical notes, histopathology, serial x-rays, and examination of the explanted components are required to complete the investigation for determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported that patient's left knee was revised due to suspected avascular necrosis of the patient's tibia.The tibial baseplate was reported collapsed medially.Examination notes from april 2018 state that the patient reported clicking, difficulty walking, and pain.Those notes also report gross varus deformity of the left knee with diabetes as a patient factor.Patient was revised to a ts construct (patella was not revised).

Brand Name
TRI TS BASEPLATE SIZE 6
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7797878
Report Number0002249697-2018-02574
Device Sequence Number13972114
Product Code MBH
UDI-Device Identifier07613327026337
UDI-Public07613327026337
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue Number5521-B-600
Device Lot NumberSR4Z
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/23/2018
Supplement Date Received by Manufacturer08/27/2018
Initial Report FDA Received Date08/20/2018
Supplement Report FDA Received Date09/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient Weight122